Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 21, 2018, 8:05 PM CDT for Pulaski County, Missouri. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2018, 8:05 PM CDT (01:05 UTC)
- Expired
- May 22, 2018, 11:40 AM CDT
- In force
- 16 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.08 ft at May 22, 2018, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
268
WGUS43 KSGF 220105
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
805 PM CDT Mon May 21 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Heavy rain that fell the past few days is causing river rises and flooding. If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-221304-
/O.NEW.KSGF.FL.W.0033.180522T0105Z-180522T1640Z/
/BIGM7.1.ER.180521T2355Z.180522T0600Z.180522T1040Z.NO/
805 PM CDT Mon May 21 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 PM Monday The stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.7 feet by
around midnight. The river will fall below flood stage early
tomorrow.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Big Piney River
Fort Leonard Wo 8 8.1 Mon 07 PM 4.8 3.9 3.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$1 follow-up statement
328
WGUS83 KSGF 221418
FLSSGF
Flood Statement
National Weather Service Springfield MO
918 AM CDT Tue May 22 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-221448-
/O.CAN.KSGF.FL.W.0033.000000T0000Z-180522T1640Z/
/BIGM7.1.ER.180521T2355Z.180522T0415Z.180522T0930Z.NO/
918 AM CDT Tue May 22 2018
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 9:00 AM Tuesday The stage was 6.8 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.8 feet by tomorrow
morning.
* Impact...At 6.0 feet...Fort Leonard Wood begins to move equipment
from the Pontoon Training Area.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 6.8 Tue 09 AM 4.8 3.9 3.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC217-221448-
/O.CAN.KSGF.FL.W.0031.000000T0000Z-180523T1200Z/
/NVDM7.1.ER.180521T1412Z.180521T1945Z.180522T0345Z.NO/
918 AM CDT Tue May 22 2018
The Flood Warning has been cancelled for:
The Marmaton River near Nevada.
* At 8:45 AM Tuesday The stage was 18.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 11.3 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 18.5 Tue 09 AM 11.3 6.1 4.6
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 5:43 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 21, 5:43 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 543 PM CDT Mon May 21 2018 .SHORT TERM...(This evening through Tuesday) Issued at 124 PM CDT Mon May 21 2018 Scattered cloud cover remained over the region this afternoon, but sunshine was breaking through for all but portions of south central Missouri. Short term and mesoscale models were showing showers and isolated thunderstorm development this afternoon across south central Missouri, but coverage will be limited if showers do develop. Most locations will remain dry however. Temperatures have started to climb slowly as more sunshine broke through the cloud cover. Where this has occurred, temperatures had climbed into the upper 70s. The expectation is for afternoon highs to climb to around the 80 degree mark. The region will be watched tonight for potential fog development. The residual moisture from this past weekends storms, cooling temperatures and clearing skies will combine to bring for to the area. Fog may be dense in some areas especially in valleys and river bottoms. Surface high pressure and a building upper level ridge will be in control of the regions weather Tuesday with ample sunshine, light winds and dry conditions across the region. Temperatures will be slightly warmer than normal with most locations seeing highs in the middle 80s. .LONG TERM...(Tuesday Night through Monday) Issued at 124 PM CDT Mon May 21 2018 The warm weather will be here to stay for a while as a ridge builds over the midwest. The ridge will build through the middle of the week before short wave energy flattens it Friday into the weekend. Energy caught under the ridge along with short wave energy knocking the ridge down towards the end of the week will allow for summer like storms to develop each afternoon from Wednesday and into the Memorial Day weekend. Current indications are that the potential for severe storms will be very limited, but will not be zero for any day towards the later half or of the week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 540 PM CDT Mon May 21 2018 Pilots can expect areas of fog and low stratus to develop late tonight into Tuesday morning. This will result in intervals of MVFR to IFR conditions at area terminals. Otherwise VFR conditions will prevail this evening and again later Tuesday morning into Tuesday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Foster
Hazardous weather outlook, May 21, 3:21 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 321 PM CDT Mon May 21 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 321 PM CDT Mon May 21 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Elevated fog risk. DISCUSSION... Several creeks and streams remain elevated or flooded. Residual flooding will continue to occur this evening. An isolated shower or thunderstorm is possible this evening across southcentral Missouri. No severe weather is expected. Areas of fog are expected to develop ate tonight across the region. Some areas, especially in valley and river bottoms, may see some dense fog at times through sunrise. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorm chances return by Wednesday and persist into the weekend. Organized or widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.